Florida, 2001Waterspout in Florida, August 26, 2001
August 26, 2001 · NWS MFL · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 26, 9:00 AM EST, 15 minutes earlier.
Area forecast discussion, Aug 26, 9:00 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1000 AM EDT SUN AUG 26 2001
FORECAST PACKAGE LOOKS GOOD AS IT STANDS. 1200Z MFL RAOB SHOWS
INCREASED INSTABILITY WITH AN INCREASE IN AVAILABLE
MOISTURE...THEREFORE THE FORECASTED POPS LOOK GOOD. CONVECTIVE
ACTIVITY HAS STARTED JUST OFF THE SOUTHEAST COAST AND ALONG THE
UPPER KEYS.
WILL MAKE ONLY MINOR CHANGES TO THE MARINE FORECAST PACKAGE.
PRINGLE
In the hours before
Special weather statement, Aug 26, 3:30 AM EST, 5 hours 45 minutes before
FLZ063-066>075-262000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EDT SUN AUG 26 2001
ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
SOUTH FLORIDA THIS AFTERNOON...THIS ACTIVITY IS NOT EXPECTED TO BE
SEVERE.
ESPOSITO
Special weather statement, Aug 26, 8:00 AM EST, 1 hour 15 minutes before
FLZ063-066>075-262000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT SUN AUG 26 2001
ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
SOUTH FLORIDA THIS AFTERNOON...THIS ACTIVITY IS NOT EXPECTED TO BE
SEVERE. SPOTTER ACTIVATION WILL NOT BE REQUIRED.
PRINGLE
Waterspout, Palm Beach
- When
- August 26, 9:15 AM EST
- Where
- Palm Beach County, 5 mi E of Palm Beach Arpt
- Reported by
- GOVT OFFICIAL
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Air Traffic Control Tower personnel reported a waterspout in the Atlantic.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 26, 2001$170,000 · 1 event
- Lightning Strikes in Oklahoma, August 26, 2001$70,000 · 2 events
- Damaging Winds in New York, August 26, 2001$50,000 · 53 kt wind · 3 events
- Flash Flooding in Texas, August 26 to 27, 2001$50,000 · 3 events
- Damaging Wind in Pennsylvania, August 26, 2001$50,000 · 57 kt wind · 1 event
- Flash Flood in Texas, August 26, 2001$30,000 · 1 event
- Damaging Wind in Tennessee, August 26, 2001$25,000 · 1 event
- Damaging Winds in Texas, August 26, 2001$20,000 · 52 kt wind · 3 events
- Hail and Damaging Wind in North Dakota, August 26, 2001$500 · 1 in hail · 13 events
- Hail in Minnesota, August 26, 20010.88 in hail · 6 events
- Damaging Winds and Lightning Strike in Ohio, August 26, 200150 kt wind · 3 events
- Damaging Winds in Tennessee, August 26, 2001$5,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262340.